UK Legal rights?

Viewing 3 reply threads
  • Author
    Posts
    • #186167
      Caleb_1
      Participant

      UK Legal rights
      I will keep this short. I am on 70mgs of Elvanse adult ADHD. Have been on this for way over a year now.
      I was meant to be getting yearly reviews as it is a controlled drug.

      However, I wasn’t aware of this till a GP told me. The ADHD team who started me on this has not been in touch since at all. It has been almost two years now!
      Where do I stand legally.
      I ask this because I am considering taking action. This is total neglect on their part. I have even requested a review 4 weeks ago. Was told I would be put on an emergence high priority list as so much time has passed, but still nothing.

      Furthermore, I feel the drug is making me worse if I miss taking it. I get instantly depressed and go to an incredibly dark place almost instantly. Just for the record. I was told I could stop taking these pills whenever I felt like it. This is far from the truth…
      Any help and advice would be much appreciated. Thank you.

    • #186207
      ryoto
      Participant

      I am also in the UK and was told by my ADHD treatment team this week the following:

      They will only keep prolonged contact with me while adjusting the medication type and level and that is all.

      Once settled on one I would be referred back to the GP to keep an eye on the condition.

      Any changes should be reported to the GP and they are to decide if to refer back to the clinic.

      The only deviation from this is if the medications are causing sever side effects such as suicidal thoughts / depression / extreme weight loss to contact both the GP and the clinic immediately.

      Have you told your GP / clinic team about how the meds are making you feel?

    • #186311
      Caleb_1
      Participant

      I here what you are saying. This was what they told me at the time. However, the GP had a different idea and a few other people told me the same too. So I was just wondering.

      I will say that I did contact my GP regarding all this, and that was 4 weeks ago. Nothing has been don about it. It’s just so wrong. Mental health is still a taboo subject in the UK and god help you if you declair it too. People just don’t want to know. But the irony is that they too often have mental health problems but don’t want to except it.

      But back to the matter of the drug. I am starting to think that if I let a few daysgo past without taking it. My mood is worse than it used to be b4 i started the pills. I slip into a very dark place. I contemplate death as an option. I am at a stage where the fear out weighs the actual attempt. But I just cant explain the way I feel. It is like I get comfort in the thought eternal sleep.

      I have recently had a shock with the discovery that my now X girlfriend has changed her mind about the plans we made. Without going into too much details. What she did was totally destroyed my confidence and lots of other things internally too. It has not helped with my moods. But it was my ADHD that put an end to this relationship. AGAIN! I’m just so tired of being thrown away like a used sanitary towel. but whats worse is that she has known me for 3 years and not once have I changed in my ways. In fact, I have had my issews under control this whole time! …. I am totally digressing.

      But thanx 4 your reply mate 🙂

    • #186312
      ryoto
      Participant

      It sounds like you have a lot going on, if you look on your GPs website you should be able to self refer to general counselling services like iCope. They might be able to help while your awaiting more specialised help from an ADHD specialist or they maybe able to refer you to a specialist.

      Sadly our system only cares about those who scream the loudest, 4 weeks is to long you should contact your GP again and ask for more help or ask to speak to a different GP at your practice.

      (I go to different GPs at my surgery for different issues because some are more knowledgable / receptive than others)

Viewing 3 reply threads

You must be logged in to reply to this topic.